What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 4:58 PM EST, 12 minutes earlier.
Area forecast discussion, Sep 1, 4:58 PM EST, 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
558 PM EDT Fri Sep 1 2017
.NEAR TERM /Tonight and Saturday/...
Deep southwest flow continues tonight with a plume of moisture
extending along the southeast U.S. coast into the Gulf of Mexico.
Sfc trough will edge a little eastward located from Central GA to
the eastern Gulf of Mexico...possibly moving into southeast GA
late tonight. Combination of Q-vector convergence and marginally
unstable airmass overnight will continue a chance of showers and
perhaps a few storms overnight. Evening convection expected to be
mostly over our ern zones.. with a few cells and a line of
showers/storms extending sw-ne further to our west. Convection
near the east coast will push off to the east...while activity
further west will progress through parts of our forecast but with
nocturnal cooling should be relatively weak intensity. Mostly
cloudy skies expected and lows mainly in the mid 70s.
Saturday...Dominant mid to upper level trough will be located from
ern TN south to the east central Gulf of Mexico...and forecast
to move further east into Saturday evening. Decent amount of
synoptic scale lift located across central and northern zones
during the day. For most part...numerous showers and storms
expected over northeast FL and portions of southeast GA east of
Waycross. More scattered storms/slightly lower chance possible
north of Waycross and Alma areas. Like today, convection will be
an early start over the western zones...and move into the eastern
zones by early aftn. Highs are forecast to be in the mid to upper
80s due to significant cloud cover and very early start to
convection predicted.
.SHORT TERM /Saturday night through Monday night/...
Remnants of Harvey that will be moving through the Ohio Valley on
Saturday will become absorbed by troughing aloft that will be
diving southeastward through the Great Lakes states. This will
allow the surface trough extending from Harvey's remnants
southward over our region to gradually dissolve during the short
term period, with a drier air mass advecting into inland southeast
Georgia as surface ridging builds into the southeastern states.
Convection should push eastward into the coastal waters during the
evening hours on Saturday, with a drier northwesterly low level
flow allowing lows to fall to around 70 over inland southeast
Georgia and the northern Suwannee Valley, ranging to the mid 70s
at the coast.
Southwesterly low and mid level flow will persist over northeast
and north central Florida on Sunday, but our local pressure
gradient will loosen to the point where sea breezes will become
the dominant forcing mechanism for scattered convection for
locations south of Waycross, mainly during the afternoon and
evening hours. Mesoscale boundaries will likely focus scattered
activity to the west of the I-95 corridor by the late afternoon
hours. Mid-level temperatures will remain relatively cool over
northeast and north central Florida on Sunday (-7 Celsius at 500
millibars), so colliding mesoscale boundaries will be the focus
for a few strong thunderstorms at inland locations, with the
potential for strong downburst winds within the heaviest activity.
Highs on Sunday will generally climb to around 90 at inland
locations, with an early afternoon sea breeze keeping coastal
highs in the mid to upper 80s. Isolated to widely scattered
convection may advect back towards coastal northeast Florida
during the early evening hours on Sunday, with activity ending by
the mid evening hours as a drier air mass temporarily pushes into
northeast Florida. Lows will range from around 70 over inland
southeast Georgia, with low to mid 70s expected elsewhere.
Surface high pressure will slide eastward off the Carolina coast
on Monday, with a light southerly steering flow developing locally
as the axis of deep layered Atlantic ridging begins lifting
northward from the Florida peninsula. This weather pattern will
slowly scour out the drier air mass in place this weekend over
southeast Georgia, with scattered mainly afternoon and early
evening convection expected for Labor Day along inland moving sea
breeze boundaries. Activity will again focus to the west of I-95
by the late afternoon and early evening hours, with mid level
temperatures warming slightly and stronger storms containing heavy
downpours and lightning as their main hazards. Highs will
generally climb to around 90 inland and the mid/upper 80s at the
coast due to an early afternoon sea breeze. Convection may again
drift into coastal locations during the early evening hours, with
activity quickly ending by mid-evening. A more pronounced
southerly low and mid level flow will keep lows Monday night in
the low to mid 70s area-wide.
.LONG TERM /Tuesday through Friday/...
Deep troughing will plunge southeastward from the Great Lakes
states and upper Midwest on Tuesday, driving a cold front into the
southeastern states on Wednesday. Deep-layered moisture will
increase ahead of this boundary, with south-southwest low and mid
level flow gradually strengthening on Tuesday afternoon. Model
blends currently yield scattered convective coverage, but these
POPs may increase as we draw closer to early next week due to
cooling mid-level temperatures and increasing deep-layered
moisture. Plenty of afternoon convection should keep highs in the
upper 80s to around 90. Scattered convection will likely continue
on Tuesday night well ahead of an approaching cold front, with
lows in the 70s. Numerous showers and thunderstorms are forecast
on Wednesday and Wednesday evening as a strong cold front
approaches southeast Georgia and southwesterly flow strengthens.
Locally heavy rainfall and a few strong thunderstorms will be
possible well into the evening hours as the front enters our
region. Highs on Wednesday will generally reach the mid to upper
80s, except in north central Florida, where convection may not
develop until late afternoon, allowing highs to climb to near 90.
Cooler and drier air will begin to advect into inland southeast
Georgia by early Thursday morning, with lows falling into the
upper 60s for locations west of Waycross. Scattered showers and
thunderstorms will continue elsewhere ahead of the front, with
lows remaining in the 70s.
There remains quite a bit of uncertainty in the long term models
regarding how the deep troughing over the eastern U.S. will evolve
late next week, which will ultimately determine where Hurricane Irma
travels as it potentially enters the western Atlantic waters. The
frontal boundary will likely push through northeast and north
central Florida on Thursday and Thursday evening as surface
ridging settles over the Tennessee Valley. Scattered to numerous
thunderstorms will remain possible along and ahead of the slowing
frontal boundary across northeast and north central Florida, with
a much drier air mass expected to limit convection in the wake of
the front over southeast Georgia by Thursday afternoon. Highs on
Thursday will remain in the mid to upper 80s region-wide. Surface
ridging will then shift northeastward into the Ohio Valley by
Thursday night and Friday, with a deepening northeasterly flow
pattern developing over our area well in advance of the potential
approach of Irma. Scattered showers will likely remain in place
over most of northeast and north central Florida as the frontal
boundary stalls over the Florida peninsula and potentially begins
to lift northward by late Friday. Breezy northeasterly winds will
likely keep highs in the low to mid 80s at the beaches on Friday,
with mid to upper 80s inland. Showers will likely continue to
increase in coverage by Friday night at coastal locations as the
northeasterly flow potentially deepens.
&&
.AVIATION...
Showers and storms have already affected GNV terminal and will
continue to the east coastal areas. Will continue TEMPO group
through late aftn and early evening. Most showers and storms will
be ending tonight...but cannot discount showers and a few storms
re-firing inland around GNV terminal later tonight.
&&
.MARINE...
South to Southwest flow expected through tonight with winds
peaking right around 15 kt...possibly higher for a brief time
offshore. Seas up to 2-5 ft and for most part looks like dominant
seas will be in the swell spectrum (roughly 9 to 12 seconds).
Latest guidance suggests very long periods associated with
tropical cyclone Irma may begin Mon night or Tue with periods in
the 15-17 second range. Main impacts in the next 24-36 hours will
be offshore moving storms. Weak frontal boundary/wind shift will
be possible Saturday disrupting the wind field to more variable
wind. Winds turns west to northwest Sunday due to trofiness in
the area...but may turn back to southeast with the sea breeze. Sfc
ridge will work north of the area early next week... providing
for more east to southeast flow.
Rip Currents: Moderate risk may continue into Saturday due to
easterly swells...lower risk into southeast GA waters. Increased
surf and rip current risk anticipated next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 89 70 90 / 30 50 20 20
SSI 76 86 74 86 / 30 70 40 20
JAX 74 88 72 89 / 30 70 20 30
SGJ 74 87 74 87 / 30 70 40 30
GNV 73 87 71 89 / 50 60 20 40
OCF 73 88 72 90 / 50 70 30 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Shashy/Hess/Nelson/McGinnis
Hazardous weather outlook, Sep 1, 9:00 AM EST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
1000 AM EDT Fri Sep 1 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-020845-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
1000 AM EDT Fri Sep 1 2017
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
Scattered storms will move east northeast into the area by early
this afternoon and become numerous to widespread along the I-95
corridor in the mid to late afternoon hours. Isolated strong to
severe storms are possible. The strongest storms will be capable
of localized damaging wind gusts and heavy rainfall.
Moderate risk of rip currents at area beaches today.
A few late night storms may move northeast towards the I-75
corridor late tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered to numerous mainly afternoon thunderstorms each day
will be capable of producing gusty winds and locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to self activate if warnings are issued this
afternoon.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
Shuler
In the hours before
Special weather statement, Sep 1, 4:01 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
501 PM EDT FRI SEP 1 2017
FLZ038-012130-
Flagler FL-
501 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FLAGLER COUNTY UNTIL
530 PM EDT...
At 501 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marineland to near Flagler Beach. Movement
was south at 5 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Palm Coast, Flagler Beach, Marineland and Beverly Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2937 8115 2937 8116 2965 8130 2965 8128
2967 8126 2966 8125 2967 8122 2968 8121
2968 8122 2969 8120 2970 8116 2952 8110
TIME...MOT...LOC 2101Z 004DEG 5KT 2964 8123 2942 8114
HESSSpecial weather statement, Sep 1, 4:10 PM EST, 1 hour before
Special Weather Statement
National Weather Service Jacksonville FL
510 PM EDT FRI SEP 1 2017
GAZ150-162>164-012200-
Ware GA-Clinch GA-Echols GA-Charlton GA-
510 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ECHOLS...CENTRAL WARE...
EAST CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES UNTIL 600 PM
EDT...
At 510 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles southeast of Argyle to near Needmore.
Movement was northeast at 30 mph.
Excessive cloud-to-ground lightning and wind gusts of 45 to 55 mph
can be expected along with possible minor damage.
Locations impacted include...
Waycross, Stephen Foster State Park and Boggy Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3068 8288 3124 8233 3124 8232 3082 8221
TIME...MOT...LOC 2110Z 241DEG 24KT 3093 8256 3075 8268
HESS
Local storm report, Sep 1, 4:15 PM EST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT FRI SEP 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND DMG 2 SE GEORGETOWN 29.38N 81.62W
09/01/2017 PUTNAM FL PUBLIC
BROADCAST MEDIA RELAYED PUBLIC REPORT OF
TREE DAMAGE ON DRIFTWOOD LANE.
&&
NMLocal storm report, Sep 1, 4:36 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
536 PM EDT FRI SEP 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 ESE OCALA 29.17N 82.10W
09/01/2017 MARION FL 911 CALL CENTER
911 CALL CENTER REPORTED POWER LINES DOWN AT
THE INTERSECTION OF SE 14TH STREET AND SE
25TH AVE. TIME ESTIMATED FROM RADAR DATA.
0300 PM TSTM WND DMG 1 N OCALA 29.20N 82.13W
09/01/2017 MARION FL 911 CALL CENTER
911 CALL CENTER REPORTED POWER LINES DOWN AT
THE INTERSECTION OF NE 9TH STREET AND NE 8TH
AVE. TIME ESTIMATED FROM RADAR DATA.
&&Special weather statement, Sep 1, 4:42 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
542 PM EDT FRI SEP 1 2017
GAZ150>152-163-164-012230-
Pierce GA-Ware GA-Clinch GA-Brantley GA-Charlton GA-
542 PM EDT FRI SEP 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIERCE...WESTERN
BRANTLEY...CENTRAL WARE...EAST CENTRAL CLINCH AND NORTHWESTERN
CHARLTON COUNTIES UNTIL 630 PM EDT...
At 542 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Boggy Bay to 11 miles north of Fargo.
Movement was northeast at 15 mph.
Nickel size hail, excessive cloud-to-ground lightning and wind gusts
of 45 to 55 mph can be expected along with possible minor damage.
Locations impacted include...
Waycross, Stephen Foster State Park, Braganza, Boggy Bay, Race Pond
and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3121 8236 3137 8203 3136 8202 3079 8219
3078 8262
TIME...MOT...LOC 2142Z 236DEG 15KT 3114 8238 3085 8255
HESSLocal storm report, Sep 1, 4:53 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
553 PM EDT FRI SEP 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 1 NNE FLAGLER BEACH 29.48N 81.13W
09/01/2017 M1.96 INCH FLAGLER FL AMATEUR RADIO
EMERGENCY MANAGEMENT RELAYED RAINFALL REPORT
OF 1.96 INCHES IN 90 MINUTES.
0505 PM HAIL 1 N FLAGLER BEACH 29.48N 81.13W
09/01/2017 E0.25 INCH FLAGLER FL PUBLIC
EMERGENCY MANAGEMENT RELAYED SOCIAL MEDIA
VIDEO SHOWING PEA SIZE HAIL IN THE FLAGLER
BEACH AREA.
&&